# SDR 2001UALA02323

- Difficulty date: November 23, 2001
- Submitted: January 2, 2002
- Operation: Air carrier
- Aircraft: N206UA
- Make and model: Boeing 777222
- Aircraft serial: 30212
- Aircraft time: 11,697 hours, 1,807 cycles
- Engine: Pwa PW4090
- System (JASC): 2210 · Autopilot System
- Part: Control Panel
- Part number: 8220195102
- Part serial: MR2241163
- Condition: Failed
- Location: Cockpit
- Part time: 679 hours, 116 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

150NM FROM SFO TO ELEC SMELL AND A LITTLE SMOKE IN THE COCKPIT.  MODE CONTROL PNL AND AUTO THROTTLE KICKED OFF AND CB POPPED.  SMOKE AND SMELL RAPIDLY DISSIPATED.  FLT RETURNED TO SFO.  MODE CONTROL PANEL P/N 822-0195-102 REPLACED.  PRELIMINARY FINDINGS BY COMPONENTS SHOP INDICATE A FAILURE OF A CAPACITOR (C6) INSIDE THE MODE CONTROL PANEL P/N 822-0195-102 (UA MR22411-63).
